Nonstandard finite difference approximation for a generalized Fins problem

A. A. Aderogba, O. O. Fabelurin, S. O. Akindeinde, A. O. Adewumi, B. S. Ogundare

Research output: Contribution to journalArticlepeer-review


In this paper, a nonstandard finite difference scheme is employed to approximate the solution of a nonlinear second order differential equation obtained from the model of heat transfer in extended surfaces. The proposed method for the system enjoys the nonlocal approximation of nonlinear terms and requires neither any iterative procedure nor the computation of Jacobian unlike the standard finite difference method. Accuracy of the method and conditions for generating expected positive solution are also discussed in detail.

Original languageEnglish
Pages (from-to)183-191
Number of pages9
JournalMathematics and Computers in Simulation
Publication statusPublished - Dec 2020
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Computer Science(all)
  • Numerical Analysis
  • Modelling and Simulation
  • Applied Mathematics


Dive into the research topics of 'Nonstandard finite difference approximation for a generalized Fins problem'. Together they form a unique fingerprint.

Cite this